Alert archive / Georgia / Wind Advisories in 2010

Wind Advisory 1, NWS Atlanta, GA

January 16, 201096 counties in Georgia

NWS Atlanta, GA issued this wind advisory at Jan 16, 2010, 7:47 AM EST for 96 counties in Georgia. It took effect at Jan 16, 2010, 1:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2010, 7:47 AM EST (12:47 UTC)
In effect from
Jan 16, 2010, 1:00 PM EST
Expired
Jan 17, 2010, 1:30 AM EST
In force
13 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WWUS72 KFFC 161247
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 AM EST SAT JAN 16 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-162130-
/O.NEW.KFFC.WI.Y.0001.100116T1800Z-100117T1100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
747 AM EST SAT JAN 16 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST
SUNDAY FOR MUCH OF NORTH AND CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST
SUNDAY FOR MUCH OF NORTH AND CENTRAL GEORGIA.

LOW PRESSURE IN THE GULF OF MEXICO WILL MOVE ACROSS THE SOUTHEAST
STATES THROUGH TONIGHT. THIS WILL CAUSE A PERIOD OF STRONGER AND
GUSTY WINDS TO MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA.
MANY AREAS WILL EXPERIENCE SUSTAINED WINDS OF 20 MPH WITH GUSTS OF
30 TO 35 MPH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
791 
WWUS72 KFFC 162036
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EST SAT JAN 16 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170445-
/O.CON.KFFC.WI.Y.0001.000000T0000Z-100117T1100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
336 PM EST SAT JAN 16 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY FOR MUCH 
OF NORTH AND CENTRAL GEORGIA...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY FOR MUCH OF
NORTH AND CENTRAL GEORGIA. .

LOW PRESSURE IN THE GULF OF MEXICO WILL MOVE ACROSS THE SOUTHEASTERN 
U.S. OVERNIGHT. THIS WILL CAUSE A PERIOD OF STRONG AND GUSTY WINDS
TO SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA LATE THIS
AFTERNOON AND THIS EVENING. MANY AREAS MAY EXPERIENCE SUSTAINED WINDS
AROUND 20 MPH WITH GUSTS UP TO 30 TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH
OR WIND GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
383 
WWUS72 KFFC 170333
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1033 PM EST SAT JAN 16 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171100-
/O.CON.KFFC.WI.Y.0001.000000T0000Z-100117T1100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
1033 PM EST SAT JAN 16 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY FOR MUCH 
OF NORTH AND CENTRAL GEORGIA...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY FOR MUCH 
OF NORTH AND CENTRAL GEORGIA.

AN AREA OF LOW PRESSURE OVER SOUTHEAST MISSISSIPPI WILL CONTINUE
TO DEEPEN AS IT TRACKS TOWARD NORTH ALABAMA OVERNIGHT. THE TIGHT
PRESSURE GRADIENT WILL RESULT IN STRONG GUSTY WINDS OVERNIGHT. MANY
AREAS MAY EXPERIENCE SUSTAINED WINDS OF AROUND 20 MPH WITH GUSTS
UP TO 30 MPH OR SLIGHTLY HIGHER.

THE STRONGER WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA SUNDAY
MORNING AS THE LOW PRESSURE AREA WEAKENS AND LIFTS OFF TO THE
NORTHEAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
20 MPH OR WIND GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
211 
WWUS72 KFFC 170630
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 AM EST SUN JAN 17 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170730-
/O.CAN.KFFC.WI.Y.0001.000000T0000Z-100117T1100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
130 AM EST SUN JAN 17 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
WIND ADVISORY FOR NORTH AND CENTRAL GEORGIA.

WINDS HAVE SUBSIDED TO 10 TO 20 MPH WITH AN OCCASIONAL GUST TO
NEAR 25 MPH. STRONGER WINDS ARE NO LONGER EXPECTED AND THEREFORE
THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Jan 16, 5:12 AM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Jan 16, 5:12 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 AM EST SAT JAN 16 2010

.SHORT TERM /TODAY THROUGH MONDAY/...
LATEST ANALYSIS SHOWS A SURFACE LOW DEEPENING OVER THE WESTERN GULF
AS EXPECTED WITH ASSOCIATED SHOWERS SPREADING NORTHWARD...ALREADY
PUSHING ACROSS THE FLORIDA PANHANDLE AND INTO SOUTHERN ALABAMA.
GFS AND NAM ARE TAKING A SLIGHTLY MORE EASTWARD TRACK WITH THE
SURFACE LOW THIS RUN... NOW TAKING THE LOW CLOSER TO THE AL/GA
STATE LINE AS IT DRIVES NORTHWARD...EVEN PUSHING ACROSS NE GA EARLY
SUNDAY MORNING. THE SREF AND ECMWF KEEP THE LOW FURTHER WEST OVER
ALABAMA...CLOSER TO THE MS/AL LINE. EITHER WAY... AMPLE GULF MOISTURE
AND STRONG WIND SHEAR VALUES SPREAD ACROSS THE STATE TODAY.
INSTABILITIES REMAIN MINIMAL...WITH MAYBE 50-100 SBCAPE AND 100-200
MUCAPE NOSING UP INTO THE SOUTH AND SE PORTIONS OF THE FORECAST AREA
BY LATE AFTERNOON-EARLY EVENING. THE HIGH SHEAR AND LOW CAPE
ENVIRONMENT...COUPLED WITH FAVORABLE UPPER LEVEL SUPPORT WILL
WARRANT THE CONTINUED MENTION OF ISOLATED THUNDERSTORMS...MAINLY
OVER THE FAR SOUTHERN REACHES DURING THE AFTERNOON...THEN SPREADING
NORTHWARD ACROSS THE ENTIRE FORECAST AREA BY THIS EVENING AS THE
SURFACE LOW APPROACHES LA GRANGE BY 7 PM. ALTHOUGH SEVERE STORMS ARE
NOT EXPECTED AT THIS TIME DUE TO MINIMAL INSTABILITIES... THE HIGH
SHEAR ENVIRONMENT WITH 400+ 0-3KM HELICITY WOULD FAVOR LOW LEVEL
ROTATION IN ANY STORM THAT DEVELOPS. BASICALLY... EACH STORM WILL
NEED TO BE MONITORED CLOSELY FOR POSSIBLE WEAK ROTATION.
OTHERWISE...IT APPEARS THE MAIN THREAT WILL BE MODERATE TO HEAVY
RAIN...WITH WIDESPREAD AMOUNTS OF 1 TO 3 INCHES EXPECTED. THE
HEAVIER AMOUNTS SHOULD BE FOCUSED ALONG AND SOUTH OF A LA GRANGE TO
MONTICELLO TO WASHINGTON LINE WHERE THE GREATER MOISTURE AND
INSTABILITIES SHOULD BE POOLED. WILL CONTINUE THE FLOOD WATCH AS
POSTED... CURRENTLY COVERING PORTIONS OF WEST CENTRAL AND CENTRAL
GEORGIA WHERE RIVERS AND CREEKS REMAIN HIGH AND HEAVY RUNOFF IS
EXPECTED. OTHERWISE...THE RAINS WILL DIMINISH ON SUNDAY AS THE
SURFACE LOW LIFTS TO THE MID ATLANTIC COASTAL REGION. WRAP AROUND
MOISTURE AND CLOUDS WILL LINGER ON SUNDAY...THEN CLEAR OUT SUNDAY
NIGHT AS HIGH PRESSURE AND A MUCH DRIER AIR MASS SPREADS IN FROM THE
WEST. AMPLE SUNSHINE IS ON TAP FOR MONDAY WITH HIGH PRESSURE IN
CONTROL. AS FOR TEMPS...HAVE LEANED TOWARD THE WARMER MET GUIDANCE
FOR HIGHS TODAY AS A WARM SOUTHERLY FLOW ON THE EAST SIDE OF THE
SURFACE LOW SPREADS NORTHWARD OVER THE STATE THIS AFTERNOON. THEN
LEANED TOWARD THE COOLER MAV NUMBERS FOR REMAINING PERIODS.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
IT APPEARS HIGH PRESSURE WILL REMAIN IN CONTROL INTO MID
WEEK. ANOTHER STORM SYSTEM BEGINS TO KICK EAST OF THE PLAINS ON
WEDNESDAY... BRINGING ANOTHER CHANCE OF SHOWERS TO THE AREA
WEDNESDAY NIGHT AND THURSDAY. EXPECTING MAINLY RAIN SHOWERS WITH
THIS SYSTEM AS A COOL STABLE EASTERLY SURFACE FLOW GETS OVERRUN BY
A MOIST SW MID LEVEL FLOW WITH NIL INSTABILITIES NOTED. THEREFORE
NO MENTION OF THUNDER AT THIS TIME. THIS SYSTEM PUSHES EAST
THURSDAY NIGHT WITH CLEAR CONDITIONS EXPECTED BY FRIDAY.

&&

.AVIATION...
RAIN MOVING INTO S GA THIS MORNING AND SHOULD MOVE ACROSS THE ATL
AREA BY MID DAY. WINDS WILL STAY OUT OF THE EAST FOR THE ENTIRE
PERIOD WITH SPEEDS STEADILY INCREASING THROUGH THE DAY. WINDS SHOULD
PEAK BETWEEN 00-06Z SUN IN THE 20-25KT RANGE WOULD NOT BE SURPRISED
TO SEE SOME HIGHER GUSTS IN THE 30-35KT RANGE. CEILINGS CURRENTLY
WELL ABOVE VFR LIMITS BUT SHOULD SEE SOME MVFR CONDITIONS STARTING
AROUND 14-18Z AND IFR CONDITIONS AFTER 00Z SUN. INSTABILITY INDICES
ARE WEAK WITH THIS SYSTEM BUT MAY SEE AND ISOLATED THUNDERSTORMS OR
2. WILL LEAVE IT OUT OF THE TAFS AS IT WILL JUST BE TOO ISOLATED.
VISIBILITIES WILL ALSO FOLLOW THE SAME TREND AS THE CEILINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  45  54  37  64 /  90 100  50   5   5
ATLANTA         57  45  52  38  61 /  90 100  40   5   5
BLAIRSVILLE     54  41  46  32  60 /  70 100  50  10   5
CARTERSVILLE    55  41  50  31  60 /  90 100  50   5   5
COLUMBUS        56  50  57  38  64 / 100 100  40   5   5
GAINESVILLE     55  39  50  36  62 /  90 100  50   5   5
MACON           59  51  60  36  66 / 100 100  30   5   5
ROME            56  42  52  32  64 /  80 100  50   5   5
PEACHTREE CITY  56  45  53  33  61 / 100 100  40   5   5
VIDALIA         65  53  63  38  65 / 100 100  30   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM NOON EST TODAY THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: CHATTAHOOCHEE...CRAWFORD...CRISP...DOOLY...
HOUSTON...MACON...MARION...MUSCOGEE...PEACH...PULASKI...SCHLEY...
STEWART...SUMTER...TAYLOR...WEBSTER...WILCOX.

&&

39
Hazardous weather outlook, Jan 16, 6:08 AM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 AM EST SAT JAN 16 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
608 AM EST SAT JAN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON THROUGH TONIGHT.

.SYNOPSIS...
HIGH PRESSURE OVER THE REGION WILL CONTINUE TO WEAKEN ITS GRIP
TONIGHT AS LOW PRESSURE DEEPENS OVER TEXAS AND THE WESTERN GULF.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH ISOLATED THUNDERSTORMS WILL BE CLOUD TO
GROUND LIGHTNING STRIKES ACROSS CENTRAL GEORGIA THIS AFTERNOON AND
THE REST OF THE STATE THIS EVENING AND TONIGHT. THERE ARE ALSO
CONCERNS FOR POSSIBLE FLOODING ACROSS PORTIONS OF CENTRAL GEORGIA
THROUGH SUNDAY MORNING.

.DISCUSSION...
THERE IS A SURFACE LOW PRESSURE SYSTEM DEEPENING OVER THE WESTERN
GULF WITH ASSOCIATED SHOWERS SPREADING NORTHWARD INTO THE FLORIDA
PANHANDLE AND SOUTH GEORGIA THIS MORNING. AMPLE GULF MOISTURE AND
STRONG WIND SHEAR VALUES WILL SPREAD ACROSS THE STATE TODAY AS THE
SYSTEM MOVES NE. INSTABILITIES REMAIN MINIMAL...WITH CAPES IN THE
100-200 RANGE ACROSS CENTRAL GA BY LATE AFTERNOON/EARLY EVENING. THE
HIGH SHEAR AND LOW CAPE ENVIRONMENT...COUPLED WITH FAVORABLE UPPER
LEVEL SUPPORT WILL WARRANT SOME ISOLATED THUNDERSTORMS THIS
AFTERNOON. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED AT THIS TIME DUE
TO MINIMAL INSTABILITIES... THE HIGH SHEAR ENVIRONMENT WITH 400+
0-3KM HELICITY WOULD FAVOR LOW LEVEL ROTATION IN ANY STORM THAT
DEVELOPS. THE OTHER THREAT WILL BE MODERATE TO HEAVY RAIN...WITH
WIDESPREAD AMOUNTS OF 1 TO 3 INCHES EXPECTED. THE HEAVIER AMOUNTS
SHOULD BE FOCUSED ALONG AND SOUTH OF A LA GRANGE TO MONTICELLO TO
WASHINGTON LINE WHERE THE GREATER MOISTURE AND INSTABILITIES SHOULD
BE POOLED. POSSIBLE FLOODING ISSUE MAY OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

Nearby

Wind Advisories in Georgia, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.